Insomnia effect of Citalopram

We have 1383 consumer reports for Citalopram. Insomnia effect occurred in 3%.

Patients statistics on Insomnia side effect for Citalopram

Female
Male

Average weight in Lbs
147.51
189.41

Average height in Ft
5′ 5″
5′ 10″

Average age
40
45

Citalopram Circle Diagram 48 consumers of 1383 reported about Insomnia

  1. Jacqueline J. Meyer says:
    3.0 rating

    Citalopram for Depression

    Initially taken only in the evening. Good and fast effect. After that in the morning because otherwise you can not sleep anymore. By noon tired and broken. Now lunch. Side effects: Water retention in the legs, nightmares when taken in the evening, sleepless nights.

  2. Carmela R. Saenz says:
    4.0 rating

    Citalopram for Aggressiveness

    I had started with 10 mg in the morning and now I am at 40 mg; the first 2 weeks of ingestion were horrible – & gt; Nausea, circulatory problems, dry mouth, tiredness, insomnia, nightmares; I am taking 40 mg, strong weight gain, bad complexion, insomnia; Nightmares, heavy sweating especially at night and nervousness; have reduced my dose back to 20 mg, side effects continue, but to date, weight is stable

  3. Debra B. Rascoe says:
    3.5 rating

    Citalopram for Psychological instability; Depression

    At this point, I would like to express my absolutely positive attitude to this drug, as it helped a lot to get my life back on track. I had a major depressive episode by the end of 2015, and am also very unstable emotionally and a master at destroying any relationship due to my fierce mood swings and partial aggressiveness. At the end of Nov. 2015, I once again successfully broke a relationship and was absolutely on the ground and was about to be briefed. I’ve been looking for a psychiatrist (in therapy I’m already) and this has prescribed me Citalopram, first 5 mg, then slowly increased to 20 mg. Now, 3 months later, my body has become quite accustomed to the drug and the effect is fully there and I must say: I am almost deeply relaxed. Today I can endure or even enjoy situations that would have brought me to freak out earlier. Recently I am back in a relationship, my first relationship with medications and already I mastered some situations that escalated earlier. I am absolutely thrilled and would not want to do without it. I am still me, but a more relaxed, cheerful, and sociable form. Fantastic! Side effects I had the first 2 months relatively strong, v.a. Insomnia (then counteracted with a sedating antidepressant and later a neuroleptic), an oppressive feeling in the throat and throat area, pressure on the chest, heart stutter, extreme sweating. Now I have none of these problems anymore 🙂

    Side effects: Insomnia; Sweat
  4. Jean C. Boyd says:
    4.5 rating

    Citalopram for Anxiety disorders

    Hello dear ones .. I am new here: -) …. I hope I find people here with whom I can talk about my medication !! Well then to me, I’ve been dealing with panic attacks for 5 years now. Have now taken 3 years the drug Cymbalta 60 mg, and have always come with it well! But unfortunately, my mother got the diagnosis of pancreatic cancer in December 2012: – (… the Cymbalta has not worked properly since! For almost 4 weeks I get the drug Citralopram 20 mg … the initial side effects I knew, and I have to say because of that … what but for a week is that I could only sleep during the day and am bright at night! Have talked to my psychiatrist about it yesterday, and he said I should take it in the evening instead of morning …. I made that the first time yesterday .. and promptly had a panickattack at night … maybe I have had a bad dream. Today I feel strange all day from the head and have to do with unrest. Maybe someone has I also know that I have to hold out and I’ll do it! Lg

  5. Kelly S. White says:
    3.5 rating

    Citalopram for Sleep disorders; Depression

    For about 1.5 years, take 15 mg mirtazapine every evening. As for me bad side effects are loss of reality, bad nightmares, severe fatigue and lack of concentration occurred. After info to my therapist this changed from one to the morning the drug. Should simply omit mirtazapine and take a small dose of amitriptyline instead. After taking a restless, sleeplessness, panic attacks occurred. Was the whole night awake and I am thrilled by the apartment Had also tachycardia. Even the next day was still very hippleig and turned up.wie as if I would have thrown in any drugs. On work I was funny white and fit. Was during the afternoon then a little quieter. still could not sleep. My body was tired but my head was wide awake. I wanted to sleep but could not. Then managed to sleep for half an hour. But when I woke it was hell. Had full panic attacks, mood swings and suicidal thoughts. I’m totally crazy. I was just crying and could not stop. In my head were only bad bad thoughts. I could not think clearly anymore and was a completely different person. My mood swings changed from mourning to anger every minute. In my anger I ended up scratching my arms. I had such aggression against myself and against others that I would have been capable of anything. Was about to commit suicide. I was at this point in time. For me, my life had no more perspective. The drama continued until the next morning. After I had burned away mentally and physically from the crying and the thoughts so, I just sat on the floor apathetically and did not respond to speech. I was literally in shock. Could not sleep in spite of the exhaustion A well-known then was informed then I drove to the hospital where I got injected with a drug to calm down.

  6. Freda P. Sauer says:
    4.5 rating

    I have been prescribed Citalopram because of a severe depression and anxiety from the psychiatrist. I have slowly increased the drug in the dosage. 1st to 3rd day: 5mg 4th to 7th day: 10mg 8th to 14th day: 15mg From the 7th day the horror trip started. I got a lot of drive and only trembled and had tremendous unrest. In addition, there were panic attacks that I did not have before taking medications. I was not able to do anything. I could only sleep for 2 hours and startled out of my sleep. There were also strong thoughts of suicide, which I did not have before. Minor complaints were nausea and loose bowel movements as well as frequent urination. Due to the strong thoughts of suicide, I have the drug from the 14th Day slowed out again. For me it was the horror trip of my life!

  7. Lisa J. Fuller says:
    4.0 rating

    I started with 10mg. Side effects were: nausea, vomiting, anxiety, loss of appetite, weight loss, hair loss, tremor, headache, insomnia, intense dreaming, nocturnal sweating …. so a lot of it has to be said. the whole thing lasted at least 8-9 weeks. then it was very slow effect! you have to be patient and go through hell first. In the meantime I only have sweat at night and unfortunately my skin is too blemished. But that makes life better than constant fear.

  8. Lynn K. Stanley says:
    4.5 rating

    Citalopram for Depression

    I had very strong emotional changes after pregnancy and often had to cry for weeks. Am still on 10 mg. The first 4 weeks were the horror: could not sleep. I was dead tired and still felt like I had drunk 5 liters of coffee. Meanwhile, I can sleep well again, but sweaty at night, everything is wet. Even on the legs are formed beads of sweat-I do not know that from me. Since I did not have a relapse since taking it, I can recommend Citalopram!

    Side effects: Insomnia; Sweat
  9. Mary E. Gray says:
    4.5 rating

    Citalopram for Depression

    I had so many side effects that I can not list them all. The side effects, which were the worst for me are the weight gain and insomnia. I could not go sheep in the first 3 weeks. That means one hour of drowsiness per night, otherwise wide awake. During the day I was no good for anything. As if my day-night-rhythm had completely twisted. After the three weeks, I took a supplement (Tavor) for a few days, so I got at least 5 hours of sleep a night. Tavor exposed – sleep problems again. The weight gain was not easy from the food. The drug has apparently upset my entire hormone balance and metabolism. I’ve got water retention, my body shape has changed, as seen in postmenopausal women (hips wider, legs thicker, and body fluid changes). I got massive dents in the thighs and the connective tissue is slackened all over. As if the medicine had allowed me to age suddenly. This side effect has finally given the rash Citalopram after 6 weeks of taking off immediately. I have renounced a retirement for fear that it will get worse. The problem is that the consequences of weight gain do not go away. My metabolism seems completely paralyzed. I pay close attention to my diet and do a lot of endurance sports. Eat less than before and can not get the pounds down. The botched body siluette now seems to stay that way. Despite sports, nothing is happening. The drug has apparently changed my hormone balance and my metabolism lasting. This annoys me immensely.